It is currently Mon Aug 21, 2017 4:37 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Wed Apr 28, 2010 12:45 am 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
HI All,

Just another story/update post. I"m down to .... like.... .15 mgs maybe? A 2 mg pill lasts me like 2 weeks. I'm able to take a full day off here and there also during that 2 weeks. My 2 cents is that I've just let my body/brain taper naturally. I know when I need more and when I don't. I do try to always take the smallest amount I need. Also, I've found I have to get moving a bit after I dose. It gets my mind off it and gets the blood flowing. Anyway....not sure what my next step is. I guess going 3-4 days off or something.

Anyway, just keep tapering everyone. Even if you want to be on sub long term it is still good to get down to a small amount I think.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 30, 2010 7:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Congratulations on your taper. Sounds like you are doing extremely well at a very small dose. I am curious though...why do you think it is good to get down to a super small dose?

Cherie


Top
 Profile  
 
 Post subject:
PostPosted: Mon May 03, 2010 12:42 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
Hey Cherie,

I feel like the lower the better because I personally feel better now that I'm down to a low dose. Also, I am working to getting off sub. I know a lot of people don't plan to get off and I respect that of course. For me I want to keep working towards a lower dose and get off. But all of my side effects (weird sleep, fatigue, low sex drive, etc) have become almost non-existant now that I'm down so low and for me all of those side effects were severe when I was up higher.

Doug


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon May 03, 2010 1:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
That's great! It's always good to hear more positive stories about a slow taper. Keep up the good work. If your goal is to taper off completely, it sure looks like you've got it handled. Keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 04, 2010 4:10 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
Right now, I'm going to stick with the 4mg I'm on because I came pretty close to relapsing when I was down to 1mg and I honestly don't think I have another survivable relapse in me. My last run with opiates was very, very bad.

But I congratulate you on your amazing progress!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 04, 2010 5:21 pm 
Hawker - You know I'm happy for you and I think you're doing awesome! I'm loosely following in your footsteps as well as the others who have posted on the forum about their slow tapers and success in weaning off their bupe.
To wean or not to wean......that is the question! It's a personal decision, or it should be, in my opinion. I believe if one's history is filled with multiple relapses or the history of opiate addiction is very long-standing or if the addict is very young (teens or early twenties,) they should probably strongly consider staying on bupe for multiple years if not for life.
I believe if one is trying to taper and finds that they are hit with intense cravings.....it's not time to finish the taper and try to go off. But if all is well and one is able to taper reasonable comfortably, why not try it? I'm sure Dr. Junig and many others would say that it may not be worth the risk to try life without bupe. But I want to try. I know that I can endure the physical withdrawal because I've made it through multiple weeks without opiates of any kind. What I'm not as certain about is PAWS. I did not handle that part well. I've discussed my experiences with it before so I won't go into it again. But the psychological aspects and cravings of PAWS were intolerable to me. I could hold on for a month at a time with nothing. But that was about it. My "relapse" wasn't even full-blown. I would go weeks with nothing, then take a few Lortab one day and go weeks again with nothing. I kept thinking surely I would feel better and not 'need' to take anything after some point in time. But that time never came....after 9 long months....it never came. Sure I would have "okay" days now and then, but it was always there. I am not up for doing that again.
My sincerest hope (and others seem to have proven my theory correct) is that with the gradual wean, PAWS will occur intermittently and more mildly, than with a cold-turkey w/d. So far, that is what I'm finding to be true. With my reductions under about the 4mg/day point, I will experience PAWS sypmtoms about 1 week after the drop, lasting for about 1 week, and then I'll level off again and be 'adjusted' and comfortable at that dose. If I don't get in too big a hurry and only make a dose reduction every 3-4 weeks, I'll have more good weeks than bad. That I can do!!
I'm early yet....down to ~1.5mg/day, but I'm okay. No horrid cravings, had some mild physical w/d last week (leg aches, wierd dreams, goosebumps and runny nose....but over all quite mild) and this week I feel pretty fantastic. My mood is good, my energy level is up and no anxiety or cravings. I'm hopeful that I can do this....eventually. That has always been my goal......to be off everything. My goal and my hope. I've said and still say that if it gets too rough, I'll slow it way down. If it takes 6 more months for me to be completely off, I'm fine with it. If I get off and find that I'm dangerously close to relapse.....back to Sub I'll go.
That's my take, for what it's worth. Good for all of us for working so hard to get better.....whether content on bupe for life or hoping to stop someday!


Top
  
 
 Post subject:
PostPosted: Tue May 04, 2010 7:06 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
Very well put setmefree.... I never used Heroin or anything...always a pain killer user. So for me to go off of sub I don't see a huge risk. If it's unbearable for some reason I'll go back on sub...what's the harm in that? I think it's risky for people who slam heroin and meth and stuff. They may go back to that life. I was ordering Ultram on line. Not to say that's no big deal but.....i think if I was feeling so bad and craving so bad I'd just take more sub. Also, my 2 friends that have gone off sub and have been off for months with no (or almost no) paws are my inspiration. My relapses were always driven by insane depression from paws....months of it...you can only be sad for so long when you know there is a little white pill that will make everything better. If I can get past that depression by my slow taper I'll feel much better about things. Slooooowwww taper baby. That's the key I think. Give your brain time.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group